Virginia, 2008

Strong Wind in Virginia, September 25, 2008

September 25, 2008 · NWS AKQ · 1 event in 1 county or zone

Strong high pressure off the New England coast and low pressure along the North Carolina coast produced a non-thunderstorm wind gust that knocked down numerous trees across portions of southeast Virginia.

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Strong high pressure off the New England coast and low pressure along the North Carolina coast produced a non-thunderstorm wind gust that knocked down numerous trees across portions of southeast Virginia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Sep 25, 4:03 PM EST, 4 hours 12 minutes earlier.

Area forecast discussion, Sep 25, 4:03 PM EST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
503 PM EDT THU SEP 25 2008

.SYNOPSIS...
LOW PRESSURE MOVES INLAND THROUGH THE COASTAL CAROLINAS TONIGHT
AND FRIDAY MORNING. THE LOW WILL THEN TRACK NORTH NORTHEAST FROM
CENTRAL NORTH CAROLINA THROUGH VIRGINIA AND MARYLAND FRIDAY
AFTERNOON THROUGH SATURDAY...AND INTO EASTERN NEW ENGLAND SUNDAY.
HIGH PRESSURE RETURNS TO THE MID ATLANTIC STATES MONDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
SFC LO PRES 100-200 MI SE OF ILM THIS AFTN...CONTG TO MV NW
OVRNGT...AND ONSHR IN XTRM SRN NC/NE SC. LRG SHIELD OF RA HAS MVD
NWD ACRS FA...AND IS GENLY ALIGNED FM THE DELMARVA TO SCNTRL VA
ATTM. DRY SLOT SPRDG ONSHR THROUGH ERN NC AND INTO XTRM SE VA SO
FAR THIS AFTN...W/ SVRL BANDS OF CNVTN SPIRALING (NW) OFF THE OTR
BNKS.

POPS TRICKY FOR TNGT. WL GO W/ HIEST POPS N AND W ACRS
FA...TRENDING DWND TWD THE S AND E. DEFINITE SPLIT IN PCPN PTRN TO
CONT...W/ ONE AXIS WELL E OF THE LO ON NWD TWD NRN MDATLC...THE
OTR W/ THE LO MVG ONSHR IN THE CAROLINAS. TWO LLVL WND CORES
EVIDENT THIS AFTN...ONE E OF THE DELMARVA...THE OTR CLSR TO THE
CNTR OF THE LO TO THE S. RMNG BRZY/WNDY INTO THE OVRNGT HRS...ESP
TWD THE CST...BUT SPDS XPCTD TO GRDLY DCRS.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
POPS WL RMN A CHALLENGE FRI THROUGH THE WKND...AS LO PRES SLOLY
MVS N FM NC ACRS THE FA. MDL TSXNS SHOW PLNTY OF LLVL MSTR OVR THE
RGN UNTIL LT IN THE WKND. HIEST POPS WL BE GENLY CONFINED TO
WRN/CNTRL SXNS OF FA EACH DAY IN AREAS CLOSEST TO THE LO PRES
TRACKING ACRS THE RGN.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
LATEST 12Z RUNS OF GFS AND ECMWF BOTH SHOW CONTINUATION OF A BROAD
WESTERN CONUS RIDGE AND WEAK TROUGHING DOWNSTREAM ACRS THE GREAT
LAKES/NE STATES ON MONDAY. AS THE NEXT SHORTWAVE DROPS SE FROM CNTRL
CANADA MON INTO TUE...EXPECT AN AMPLIFYING PATTERN WITH THE MID
LEVEL RIDGE BUILDING IN THE WEST...AND A DEEPENING TROUGH IN THE
EAST. AS THE FLOW CONTINUES TO AMPLIFY...THE TROUGH EVENTUALLY LOOKS
TO BECOME CUTOFF ACRS THE GREAT LAKES AND INTO NEW ENGLAND WED/THU.

WILL BE FOLLOWING A SOLN A BIT SLOWER THAN THE OPERATIONAL MODEL
RUNS DUE TO THE AMPLIFIED NATURE OF THE FLOW...WITH BEST CHANCES FOR
PRECIPITATION LOOKING TO BE TUE NGT/WED/WED NGT. A LOT OF
UNCERTAINTY IN EVENTUAL POSITION OF THE MID/UPR LOW...BUT EXPECT
SLIGHTLY HIGHER CHANCES NORTHERN ZONES (40%)...AND 30% ELSEWHERE FOR
THIS TIMEFRAME. FASTER SOLUTIONS OF OPERATIONAL 12Z GFS/ECMWF
SUGGEST A DRY MSUNNY DAY THU...BUT WILL LINGER A 20% POP ACRS NE
PORTIONS OF CWA AND KEEP SKIES PTLY CLDY ALL ZONES FOR NOW.
TEMPERATURES WILL BE A FEW DGRS ABOVE MON/TUE...THEN COOLER/SLIGHTLY
BELOW AVG WED/THU.

&&

.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
IFR/MVFR CIGS AND VSBYS THROUGH THE NIGHT DUE TO RAIN/SHOWERS FROM
COASTAL LOW OFF CAROLINAS. GUSTY NE WNDS TO AROUND 30 KTS ACROSS
THE AREA (35 KTS AT SERN TAF SITES INCL ORF AND ECG) UNTIL 00Z.
CURRENT PRECIP SETUP OF HEAVY SHOWERS FROM HAMPTON ROADS AND UP
THE BAY (INCL ORF AND PHF) WITH AREAS OF LIGHT TO MODERATE RAIN
EAST OF THERE (INCL RIC) WILL PERSIST THRU 22Z.

CNDTNS DETERIORATE TO WIDESPREAD LIFR/IFR CIGS AND VSBYS AFTR 00Z
WITH WITH OCNL R- TURNING TO -DZ ALONG THE COAST (INCL SBY/PHF/ORF).
GUSTY WNDS SLOWLY DMNSH FROM 00Z TO 06Z.

MVFR/IFR CIGS/VSBY LIKELY TO PERSIST WITH RAIN AND OR DRIZZLE INTO
FRI NIGHT. NE NC LOOKS BETTER ON FRI WITH POSSIBLE VFR CONDS IN
THE MORNING. OTW...SLOWLY IMPROVING CONDS ON SAT AND VFR BY SUN.

&&

.MARINE...
GALE WARNINGS CONTINUE THIS EVENING OVER ALL WATERS. SMALL CRAFT
ADVISORIES WILL FOLLOW ONCE THE GALE HEADLINES EXPIRE...AS EXPECT
SCA CONDITIONS TO REMAIN OVER ALL AREAS THROUGH EARLY FRIDAY
MORNING. THEREAFTER AND THROUGH THE WEEKEND...EXPECT SCAS TO
CONTINUE OVER THE COASTAL WATERS DUE REMAINING HIGH SEAS (AIDED BY
SWELLS FROM TS KYLE). FOR NOW...HAVE EXTENDED THE HIGH SURF
ADVISORIES ALONG THE COAST THROUGH FRIDAY. DEPENDING ON HOW QUICKLY
T.S. KYLE INTENSIFIES (WHICH WOULD IMPACT SWELL GENERATION)...WE
MAY HAVE TO EXTEND THE HIGH SURF ADVISORIES INTO THE WEEKEND.

&&

.TIDES/COASTAL FLOODING...
MODERATE CSTL FLOODING IS ANTICIPATED WITH THE HIGH TIDE CYCLE
LATE THIS AFTN AND EARLY THIS EVENING ALONG THE SRN PTNS OF CHES
BAY AND ADJACENT TRIBUTARIES...WHICH INCLUDES AREAS ALONG HAMPTON
ROADS AND THE FAR LWR PTNS OF THE YORK AND JAMES RIVERS.E XPECT
TIDAL DEPARTURES BTWN 2.5 AND 3 FT IN THESE AREAS...WHICH COULD
RESULT IN ABOUT AN HOUR OR SO OF WHAT WOULD BE CONSIDERED SEVERE
TIDAL FLOODING IN ISOLATED LOCATIONS.

FARTHER N ALONG CHES BAY (N OF MILFORD HAVEN)...ONLY MINOR TIDAL
FLOODING IS EXPECTED THIS EVENING. ALONG THE COASTS...MINOR TO
MODERATE FLOODING IS ANTICIPATED...WHICH INCLUDES THE BEACHES OF
OCEAN CITY...WACHAPREAGUE...VIRGINIA BEACH...AND COROLLA.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR MDZ024-025.
     HIGH SURF ADVISORY UNTIL 6 PM EDT FRIDAY FOR MDZ025.
     COASTAL FLOOD WARNING UNTIL 8 PM EDT THIS EVENING FOR MDZ024-
     025.
NC...COASTAL FLOOD WARNING UNTIL MIDNIGHT EDT TONIGHT FOR NCZ102.
     WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NCZ015>017-102.
     HIGH SURF ADVISORY UNTIL 6 PM EDT FRIDAY FOR NCZ102.
VA...COASTAL FLOOD WARNING UNTIL MIDNIGHT EDT TONIGHT FOR VAZ084-
     086-091-094>096-098-100.
     WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR VAZ075-077-078-
     084>086-091-094-095-097>100.
     HIGH SURF ADVISORY UNTIL 6 PM EDT FRIDAY FOR VAZ098>100.
     COASTAL FLOOD WARNING UNTIL 8 PM EDT THIS EVENING FOR VAZ099.
     COASTAL FLOOD ADVISORY UNTIL 2 PM EDT FRIDAY FOR VAZ077-078-
     085.
MARINE...GALE WARNING UNTIL 10 PM EDT THIS EVENING FOR ANZ630>632-652-
     654-656-658.
     GALE WARNING UNTIL MIDNIGHT EDT TONIGHT FOR ANZ650.
     GALE WARNING UNTIL 7 PM EDT THIS EVENING FOR ANZ633.

&&

SYNOPSIS...ALB
NEAR TERM...ALB
SHORT TERM...ALB
LONG TERM...LKB
AVIATION...BAJ
MARINE...BKH
TIDES/COASTAL FLOODING...BKH
Hazardous weather outlook, Sep 25, 7:18 PM EST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
818 PM EDT THU SEP 25 2008

ANZ630>632-652-654-656-658-260900-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
818 PM EDT THU SEP 25 2008

...GALE WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY AND THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>024-NCZ012>017-030>032-VAZ048-049-060>076-079>083-087>090-092-
093-097-260900-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-NORTHAMPTON NC-
HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-
HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-
RICHMOND-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-SOUTHAMPTON-ISLE OF WIGHT-
CHESAPEAKE-
818 PM EDT THU SEP 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ084-086-091-094>096-260900-
GLOUCESTER-MATHEWS-YORK-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-
818 PM EDT THU SEP 25 2008

...COASTAL FLOOD WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH HAMPTON ROADS
VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ102-VAZ098-100-260900-
OUTER BANKS CURRITUCK-VIRGINIA BEACH-NORTHAMPTON VA-
818 PM EDT THU SEP 25 2008

...COASTAL FLOOD WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN OUTER BANKS OF
NORTH CAROLINA...SOUTH HAMPTON ROADS VIRGINIA AND THE EASTERN SHORE
OF VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD WARNING.
   HIGH SURF ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ025-VAZ099-260900-
MARYLAND BEACHES-ACCOMACK-
818 PM EDT THU SEP 25 2008

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ650-260900-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
818 PM EDT THU SEP 25 2008

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ077-078-085-260900-
NORTHUMBERLAND-LANCASTER-MIDDLESEX-
818 PM EDT THU SEP 25 2008

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE PENINSULA OF
VIRGINIA AND THE NORTHERN NECK OF VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ633-260900-
CURRITUCK SOUND-
818 PM EDT THU SEP 25 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 12 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Sep 25, 3:25 PM EST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
425 PM EDT THU SEP 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     STORM SURGE      4 NNE HOLDCROFT         37.42N 76.91W
09/25/2008  U0.00 FT         NEW KENT           VA   AMATEUR RADIO

            ROAD CLOSURE ALONG SOUTH WATERSIDE DRIVE DUE TO WATER
            OVER ROADWAY.

&&

JFOSTER
Special weather statement, Sep 25, 8:02 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
902 PM EDT THU SEP 25 2008

NCZ015>017-VAZ081-088-089-092-093-095>098-260215-
PASQUOTANK-CAMDEN-INLAND CURRITUCK-PRINCE GEORGE-SUSSEX-SURRY-
SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-
INCLUDING THE CITIES OF...ELIZABETH CITY...PETERSBURG...
HOPEWELL...WAKEFIELD...FRANKLIN
902 PM EDT THU SEP 25 2008

...HEAVY SHOWERS AND ISOLATED THUNDERSTORMS ACROSS SOUTHEAST
VIRGINIA AND NORTHEAST NORTH CAROLINA...

AT 852 PM...DOPPLER RADAR WAS DETECTING STRONG SHOWERS AND
ISOLATED THUNDERSTORMS FROM ELIZABETH CITY NORTH CAROLINA TO
PETERSBURG VIRGINIA. THIS ACTIVITY WAS MOVING NORTHWEST AROUND 25
MPH AND IS PART OF A CONTINUOUS BAND OF SHOWERS AND THUNDERSTORMS
FROM A STRONG LOW PRESSURE SYSTEM OFF THE COAST OF SOUTHEAST NORTH
CAROLINA.

REPORTS OF HEAVY RAINFALL UP TO TWO INCHES PER HOUR HAVE BEEN
REPORTED WITH SOME OF THE STRONGEST SHOWERS. HEAVY RAINFALL FROM
THESE SHOWERS...ALONG WITH ISOLATED THUNDERSTORMS...MAY CAUSE
PONDING OF WATER AND LOCALIZED FLOODING IN POOR DRAINAGE AREAS. IN
ADDITION...WIND GUSTS TO 40 MPH AND OCCASIONAL LIGHTNING MAY ALSO
OCCUR.

FOSTER

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, York

When
September 25, 8:15 PM EST
Where
York forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter

Numerous trees were downed in and around Williamsburg/Queens Lake area due to non-thunderstorm wind gust. Numerous power outages were also reported in the area.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2008Every state in 2008This day in weather historyWarnings in Virginia, September 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 135178.